Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 15, 2012, 9:11 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 9:11 PM EDT (01:11 UTC)
- Expired
- Mar 15, 2012, 10:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 94 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:17 PM EDT | HAIL 1 | 2 Se Blissfield, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KDTX 160111
SVRDTX
MIC091-115-160215-
/O.NEW.KDTX.SV.W.0033.120316T0111Z-120316T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
911 PM EDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1015 PM EDT
* AT 909 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OTTAWA LAKE...OR
NEAR BLISSFIELD...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMBERTVILLE AROUND 935 PM EDT.
TEMPERANCE AND SAMARIA AROUND 940 PM EDT.
ERIE AROUND 950 PM EDT.
LUNA PIER AND LA SALLE AROUND 955 PM EDT.
TOLEDO BEACH AROUND 1000 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... LUNA PIER... LAMBERTVILLE...
IDA... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4193 8406 4195 8325 4192 8327 4192 8330
4193 8331 4188 8333 4186 8336 4186 8338
4180 8341 4179 8344 4175 8342 4173 8343
4171 8406
TIME...MOT...LOC 0111Z 274DEG 21KT 4179 8380
WIND...HAIL 60MPH 1.75IN
$$
SC/KURIMSKI5 follow-up statements
735
WWUS53 KDTX 160121 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
921 PM EDT THU MAR 15 2012
MIC091-115-160215-
/O.CON.KDTX.SV.W.0033.000000T0000Z-120316T0215Z/
LENAWEE MI-MONROE MI-
921 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MONROE AND SOUTHEASTERN LENAWEE COUNTIES UNTIL 1015 PM EDT...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLISSFIELD...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMBERTVILLE AROUND 940 PM EDT.
TEMPERANCE AND SAMARIA AROUND 945 PM EDT.
ERIE AROUND 950 PM EDT.
LUNA PIER AROUND 955 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... LUNA PIER... LAMBERTVILLE...
IDA... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4193 8406 4195 8325 4192 8327 4192 8330
4193 8331 4188 8333 4186 8336 4186 8338
4180 8341 4179 8344 4175 8342 4173 8343
4171 8406
TIME...MOT...LOC 0121Z 286DEG 24KT 4180 8379
WIND...HAIL 60MPH 1.75IN
$$
KURIMSKI345
WWUS53 KDTX 160136
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 PM EDT THU MAR 15 2012
MIC091-115-160215-
/O.CON.KDTX.SV.W.0033.000000T0000Z-120316T0215Z/
LENAWEE MI-MONROE MI-
936 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MONROE AND SOUTHEASTERN LENAWEE COUNTIES UNTIL 1015 PM EDT...
AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTTAWA LAKE TO 10 MILES EAST OF
MORENCI...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SAMARIA AND LAMBERTVILLE AROUND 945 PM EDT.
TEMPERANCE AROUND 950 PM EDT.
ERIE AROUND 955 PM EDT.
LUNA PIER AROUND 1000 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... LUNA PIER... LAMBERTVILLE...
IDA... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4193 8406 4195 8325 4192 8327 4192 8330
4193 8331 4188 8333 4186 8336 4186 8338
4180 8341 4179 8344 4175 8342 4173 8343
4171 8406
TIME...MOT...LOC 0136Z 286DEG 24KT 4177 8368 4173 8400
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI890
WWUS53 KDTX 160151
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
951 PM EDT THU MAR 15 2012
MIC091-115-160215-
/O.CON.KDTX.SV.W.0033.000000T0000Z-120316T0215Z/
LENAWEE MI-MONROE MI-
951 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MONROE AND SOUTHEASTERN LENAWEE COUNTIES UNTIL 1015 PM EDT...
AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OTTAWA LAKE...OR 8 MILES WEST OF TEMPERANCE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMBERTVILLE AROUND 1000 PM EDT.
TEMPERANCE AND SAMARIA AROUND 1005 PM EDT.
ERIE AROUND 1015 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... LUNA PIER... LAMBERTVILLE...
IDA... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4193 8406 4195 8325 4192 8327 4192 8330
4193 8331 4188 8333 4186 8336 4186 8338
4180 8341 4179 8344 4175 8342 4173 8343
4171 8406
TIME...MOT...LOC 0151Z 283DEG 22KT 4176 8372
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI757
WWUS53 KDTX 160207
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1007 PM EDT THU MAR 15 2012
MIC091-115-160215-
/O.CON.KDTX.SV.W.0033.000000T0000Z-120316T0215Z/
LENAWEE MI-MONROE MI-
1007 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MONROE AND SOUTHEASTERN LENAWEE COUNTIES UNTIL 1015 PM EDT...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF OTTAWA LAKE...OR 6 MILES SOUTH OF BLISSFIELD...MOVING EAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMBERTVILLE AROUND 1015 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... LUNA PIER... LAMBERTVILLE...
IDA... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4193 8406 4195 8325 4192 8327 4192 8330
4193 8331 4188 8333 4186 8336 4186 8338
4180 8341 4179 8344 4175 8342 4173 8343
4171 8406
TIME...MOT...LOC 0207Z 266DEG 28KT 4175 8381
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI467
WWUS53 KDTX 160214
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1014 PM EDT THU MAR 15 2012
MIC091-115-160224-
/O.EXP.KDTX.SV.W.0033.000000T0000Z-120316T0215Z/
LENAWEE MI-MONROE MI-
1014 PM EDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE AND
SOUTHEASTERN LENAWEE COUNTIES WILL EXPIRE AT 1015 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.
LAT...LON 4193 8406 4195 8325 4192 8327 4192 8330
4193 8331 4188 8333 4186 8336 4186 8338
4180 8341 4179 8344 4175 8342 4173 8343
4171 8406
TIME...MOT...LOC 0214Z 266DEG 28KT 4175 8374
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:56 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 15, 3:56 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 PM EDT THU MAR 15 2012 .SHORT TERM...THROUGH TONIGHT FOCUS FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT WILL CONTINUE TO CENTER AROUND DEVELOPING CONVECTION...FOLLOWED BY POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT. IMPRESSIVE LOW-LEVEL MOISTURE ADVECTION OCCURRED LATE YESTERDAY AND OVERNIGHT...WITH SURFACE DEWPOINTS NOW RANGING FROM THE MID 50S TO NEAR 60 ACROSS ALL OF SOUTHEAST MICHIGAN. A SPECIAL 18Z RAOB FROM 18Z SHOWED A CAP HAD DEVELOPED AROUND 850MB. CONSERVATIVE SOUNDING MODIFICATION WITH A T/TD OF 74/60 YIELDED ABOUT 2400 J/KG OF CAPE...AND HAD COMPLETELY WIPED OUT THE CAP. TEMPERATURES ACROSS MOST OF THE AREA HAD RISEN TO 74 OR ABOVE AT 300 PM...AND SPC ANALYSIS MAPS ALSO SHOW LITTLE IF ANY INHIBITION REMAINING ACROSS SOUTHEAST MICHIGAN. SATELLITE IMAGERY EARLIER THIS AFTERNOON SHOWED AN OUTFLOW BOUNDARY LIFTING THROUGH SOUTHEAST MICHIGAN FROM OFF STORM COMPLEXES IN OHIO AND WEST VIRGINIA. THIS BOUNDARY SETTLED ROUGHLY FROM SAGINAW BAY TO LANSING TO JACKSON. CONVERGENCE ALONG THIS BOUNDARY WAS THEN ENHANCED AS WINDS TURNED TO THE WEST BEHIND THE AREA OF LOW PRESSURE MOVING THROUGH CENTRAL MICHIGAN. THIS LINE IS STARTING TO FILL IN WITH CONVECTION...AND EXPECT ACTIVITY TO MOVE EAST AND CONTINUE TO FILL IN THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. OTHER SOURCE FOR UPWARD MOTION...ALTHOUGH WEAK...WILL BE THE WEAK COLD FRONT AS IT DROPS ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE THROUGH THIS EVENING ACROSS SOUTHEAST MICHIGAN. PULSE TYPE STORMS WILL BE MOST COMMON...THOUGH AMPLE INSTABILITY WILL ALSO SUPPORT A FEW LINE SEGMENTS. THE BIGGEST THREAT WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER...AS TALL AND FAT CAPE PROFILES SUGGEST UPDRAFTS REACHING THE 0C AND -20C LEVELS. (FREEZING LEVELS WILL CONTINUE TO RUN AROUND 11KFT WITH THE -20C LEVEL NEAR 20KFT). DAMAGING WINDS WILL ALSO BE A THREAT...WITH A SLIGHT INVERTED V LOOK TO THE SOUNDINGS...AND ALSO JUST GIVEN STRONG UPDRAFTS. ONE CHANGE FROM THIS MORNING...FLOW IN THE LOWEST LEVELS HAS TURNED MORE SOUTHERLY...INCREASING LOW-LEVEL DIRECTIONAL SHEAR. CANNOT THEREFORE RULE OUT A SUPERCELL OR TWO. BEST WINDOW FOR THUNDERSTORMS WILL BE BETWEEN 3PM AND 10PM. MOISTURE DEPTH IN THE LOW-LEVELS WILL INCREASE TONIGHT...ESPECIALLY ACROSS THE THUMB AS FLOW TURNS NORTHEAST OFF LAKE HURON. THIS WILL BRING POTENTIAL FOR FOG TO FORM OVERNIGHT AS TEMPERATURES REMAIN MILD...DEWPOINTS REMAIN HIGH...AND WINDS GO CALM. && .LONG TERM...FRIDAY THROUGH NEXT THURSDAY SHORT WAVE MID LEVEL RIDGING IS FORECAST BY THE ENTIRE 12Z MODEL SUITE TO BUILD OVER LOWER MI ON FRIDAY. THE ASSOCIATED MID LEVEL WARMING SHOULD SUPPRESS DAYTIME CONVECTION...DESPITE THE FACT THAT MODEL SOLUTIONS GENERALLY SHOW A REMNANT FRONTAL BOUNDARY MEANDERING ACROSS FAR SRN LOWER MI. MODEL SOUNDINGS AND RH PLAN VIEWS SUGGEST THERE WILL BE AMPLE STRATUS NORTH OF THIS FRONTAL BOUNDARY...WHICH SEEMS HIGHLY PROBABLE GIVEN THE DEGREE OF LOW LEVEL MOISTURE OVER THE COLD GREAT LAKES. DAYTIME HEATING WILL LIKELY CAUSE THE REMNANT FRONTAL BOUNDARY TO LIFT BACK NORTH FRI AFTERNOON. THE TEMPERATURE FORECAST ON FRIDAY WILL BE HIGHLY DEPENDENT UPON PLACEMENT OF THIS FRONT AS A LIGHT NORTH-NORTHEAST FLOW OVER LAKE HURON WILL BRING THE COLD MARINE LAYER WELL INLAND ACROSS THE THUMB AND SAGINAW VALLEY. GIVEN THE WEAK FLOW AND EXPECTED DEPTH OF THE INVERSION ATOP THE MARINE LAYER...THESE LOCALS MAY REMAIN SOCKED IN STRATUS FOR A GOOD PART OF THE DAY. ALONG/SOUTH OF THE FRONT HOWEVER...DAYTIME HEATING SHOULD ERODE ANY MORNING CLOUD COVER...WHICH COULD RESULT IN DAYTIME HIGHS APPROACHING 80 DEGREES. THE FORECAST GRIDS WILL ATTEMPT TO REFLECT THIS THERMAL GRADIENT WITH HIGHS ONLY IN THE 50S AND 60S NEAR LAKE HURON AND SAGINAW BAY AND WELL IN THE 70S FARTHER SOUTH. THE LONG WAVE PATTERN ACROSS NOAM WILL UNDERGO CONSIDERABLE AMPLIFICATION THIS WEEKEND...WITH A DEEPENING LONG WAVE TROUGH ACROSS THE WESTERN US AND A BUILDING RIDGE ACROSS THE EASTERN US. SOUTH-SOUTHWESTERLY RETURN FLOW AROUND A LARGE LOW LEVEL ANTICYCLONE ACROSS THE EASTERN US WILL REINFORCE THE WARM-MOIST AIR ACROSS THE REGION. MODEL SOLUTIONS CONTINUE TO SHOW FAIRLY STEEP MID LEVEL LAPSE RATES THROUGH THE WEEKEND. THIS COUPLED WITH GOOD LOW LEVEL MOISTURE FOR MARCH STANDARDS WILL LEAD TO A MODERATELY UNSTABLE ENVIRONMENT BOTH SATURDAY AND SUNDAY. THE BEST CHANCES FOR CONVECTION WILL BE TIED TO SHORT WAVE ENERGY EMBEDDED WITHIN THE MEAN DEEP LAYER SWRLY FLOW. MODEL CONSENSUS CONTINUES TO SHOW THE STRONGEST OF THESE WAVES LIFTING FROM NORTHERN MEXICO INTO THE GREAT LAKES IN THE SAT NIGHT/SUNDAY TIME FRAME. THUS THE CURRENT CHANCE POPS DURING THESE PERIODS CONTINUE TO LOOK WARRANTED. THERE IS AGAIN A POTENTIAL FOR TEMPS TO BREAK 80 ON SATURDAY UNDER GOOD SOUTHERLY FLOW. AS FOR SUNDAY...THE POTENTIAL FOR MORE CLOUDS AND POSSIBLE CONVECTION SUPPORT KEEPING HIGHS TEMPS MAINLY IN THE LOW 70S. THE MEDIUM RANGE MODEL SUITE INDICATE THE LONG WAVE TROUGH ADVANCING TOWARD THE HIGH PLAINS EARLY NEXT WEAK...WHILE THE HIGH AMPLITUDE RIDGE AXIS HOLDS OVER THE EASTERN US /ACTUALLY BUILDS OVER THE EASTERN GREAT LAKES/. THIS ALONG WITH PERSISTENT SOUTHERLY LOW LEVEL FLOW WILL CONTINUE THE STRETCH OF EXTREMELY MILD WEATHER /TEMPS AVERAGING A GOOD 20-30 DEGREES ABOVE NORMAL/. HIGHS WILL LIKELY BREAK THE 80 DEGREE MARK AT LEAST A COUPLE MORE TIMES NEXT WEEK. THIS WILL PUT A FEW RECORD HIGHS IN JEOPARDY. THIS EXTENDED PERIOD OF UNUSUALLY WARM WEATHER SO EARLY IN THE SPRING WILL ALSO PLACE MARCH 2012 AS ONE OF THE WARMEST MARCHES ON RECORD /IF NOT THE WARMEST/. && .MARINE... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT AS A LOW PRESSURE SYSTEM AND WEAK COLD FRONT MOVE THROUGH THE REGION. STORMS WILL BE MOST LIKELY TO OCCUR FROM SOUTHERN LAKE HURON SOUTHWARD...AND WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...HOWEVER DAMAGING WIND GUSTS TO 55 KNOTS WILL ALSO BE POSSIBLE. OVERNIGHT...THREAT FOR THUNDERSTORMS WILL END AND ATTENTION WILL THEN TURN TO POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT...ESPECIALLY OVER LAKE HURON...AS COOLER AIR POURS INTO THE REGION AND WINDS BECOME CALM. THIS FOG SHOULD DISSIPATE BY FRIDAY AFTERNOON. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING INTO THE GREAT LAKES TONIGHT AND HOLD THROUGH MOST OF NEXT WEEK. THIS WILL KEEP VERY LIGHT WINDS OVER THE AREA INTO AT LEAST MID-WEEK...WITH OCCASIONAL CHANCES FOR THUNDERSTORMS. THE BEST POTENTIAL FOR STORMS (AFTER THIS EVENING) WILL BE SATURDAY NIGHT THROUGH SUNDAY AS A WEAK UPPER WAVE CROSSES UNDER THE RIDGE. && .AVIATION...ISSUED 211 PM EDT THU MAR 15 2012 //DISCUSSION... SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE LATE THIS AFTERNOON AND THROUGH THE EVENING AS A MOIST AND UNSTABLE AIRMASS RESIDES OVER THE REGION. THESE THUNDERSTORMS WILL BE TRIGGERED BY A WEAK COLD FRONT SINKING SOUTH INTO CENTRAL LOWER MICHIGAN...AND BY A FEW WEAK UPPER LEVEL WAVES AS THEY TRACK ACROSS THE GREAT LAKES. THE MOST LIKELY TIMEFRAME FOR THESE THUNDERSTORMS TO OCCUR WILL BE BETWEEN 20Z AND 00Z. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AROUND ONE INCH IN DIAMETER THE MAIN THREAT. SHOWERS AND THUNDERSTORM CHANCES WILL FADE OVERNIGHT...WITH THE MAIN FORECAST CONCERN CHANGING OVER TO FOG POTENTIAL AFTER 06Z. SEASONABLY MILD AND MOIST AIRMASS WILL REMAIN OVERNIGHT...WHILE LOW-LEVEL MOISTURE POOL DEEPENS BEHIND THE COLD FRONT. FOG AND LOW STRATUS MAY FORM ACROSS ALL OF SOUTHEAST MICHIGAN TONIGHT...BECOMING LOCALLY DENSE. FLOW OFF LAKE HURON WILL ALSO PROMOTE THIS POTENTIAL AS A LOW-LEVEL INVERSION ALSO SETS UP. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILING BELOW 5000 FEET BETWEEN 16Z-06Z WITH A MEDIUM CONFIDENCE THEREAFTER. * MEDIUM CONFIDENCE ON THUNDERSTORM OCCURRENCE AFTER 20Z..BUT LOW CONFIDENCE ON EXACT TIMING AND COVERAGE THROUGH EARLY THIS EVENING. * LOW CONFIDENCE ON CEILING AND/OR VISIBILITY DROPPING BELOW 200 FT OR 1/2SM AFTER 06Z TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...HLO LONG TERM....SC MARINE.......HLO AVIATION.....HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 15, 8:12 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 812 PM EDT THU MAR 15 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-170015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 812 PM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN THROUGH 11 PM EDT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER...HOWEVER DAMAGING WINDS TO 70 MPH AND ISOLATED TORNADOES ARE ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 20 MPH. AREAS OF DENSE FOG WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORM CHANCES WILL EXIST INTO EARLY NEXT WEEK WITH THE BEST CHANCE AT STORMS COMING LATE SATURDAY INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL GREAT LAKES. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-170015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 812 PM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN THROUGH 11 PM EDT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER...HOWEVER DAMAGING WINDS TO 60 KNOTS AND ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 20 KNOTS. AREAS OF DENSE FOG WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORM CHANCES WILL EXIST INTO EARLY NEXT WEEK WITH THE BEST CHANCE AT STORMS COMING LATE SATURDAY INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL GREAT LAKES. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Mar 15, 7:43 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 4 E DAVISON 43.04N 83.44W
03/15/2012 E70 MPH LAPEER MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Mar 15, 7:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
749 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL LAPEER 43.05N 83.32W
03/15/2012 E0.88 INCH LAPEER MI TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL. 2 MILES W OF M24 AND 2 MILES N
OF I69.
&&
ADODSONLocal storm report, Mar 15, 8:13 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
813 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CHELSEA 42.31N 84.02W
03/15/2012 M1.00 INCH WASHTENAW MI TRAINED SPOTTER
1 INCH HAIL.
&&
ADODSONLocal storm report, Mar 15, 8:22 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
822 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 SSW PINCKNEY 42.44N 83.95W
03/15/2012 E1.00 INCH LIVINGSTON MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Mar 15, 8:43 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
843 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 5 WSW MINDEN 43.64N 82.87W
03/15/2012 E1.75 INCH SANILAC MI 911 CALL CENTER
&&
ADODSONLocal storm report, Mar 15, 8:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
859 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 1 N TEMPERANCE 41.78N 83.57W
03/14/2012 E1.00 INCH MONROE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:02 PM EDT | Flash Flood Warning | DTX | Monroe | 4 hr |
| Mar 15, 8:09 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Mar 15, 8:10 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 61 min |
| Mar 15, 8:16 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 30 min |
| Mar 15, 8:34 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 56 min |
| Mar 15, 8:37 PM EDT | Special Marine Warning | DTX | 73 min | |
| Mar 15, 8:43 PM EDT | Special Marine Warning | DTX | 69 min | |
| Mar 16, 7:16 AM EDT | Dense Fog Advisory | DTX | Genesee, Lapeer, Livingston, Oakland, Shiawassee | 5 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.